Alert archive / Texas / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 210, NWS Midland/Odessa, TX

May 7, 2007Terrell County, Texas

NWS Midland/Odessa, TX issued this severe thunderstorm warning at May 7, 2007, 2:47 PM CDT for Terrell County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2007, 2:47 PM CDT (19:47 UTC)
Expired
May 7, 2007, 3:45 PM CDT
In force
58 min
Issued by
NWS Midland/Odessa, TX
Area
Counties, with a storm outline in the text

County Terrell County, TX

The radar

The Midland/Odessa radar (KMAF), 207 km from the middle of the area, began a volume at 19:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 7.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2007-05-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2007-05-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3147 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
532 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
125 m²/s²
Significant tornado parameter
1.7
Supercell composite
7.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMAF 071947
SVRMAF
TXC443-072045-
/O.NEW.KMAF.SV.W.0210.070507T1947Z-070507T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CDT MON MAY 7 2007

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN TERRELL COUNTY IN SOUTHWEST TEXAS...

* UNTIL 345 PM CDT

* AT 243 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
  SOUTHWEST OF SANDERSON...MOVING NORTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL AFFECT THE FOLLOWING LOCATIONS...
  SANDERSON...
  U.S. HIGHWAY 90 EAST OF SANDERSON...

DURING A SEVERE THUNDERSTORM... THE BEST PROTECTION CAN BE FOUND IN
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3006 10256 2993 10239 3017 10204 3025 10244

$$
2 follow-up statements
000 
WWUS54 KMAF 072005
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
305 PM CDT MON MAY 7 2007

TXC443-072045-
/O.CON.KMAF.SV.W.0210.000000T0000Z-070507T2045Z/
TERRELL TX-
305 PM CDT MON MAY 7 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM CDT 
FOR SOUTHWESTERN TERRELL COUNTY...

AT 304 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 3 
MILES SOUTHEAST OF SANDERSON...MOVING NORTHEAST AT 25 MPH.

THE COMMUNITY OF SANDERSON AND U.S. HIGHWAY 90 EAST OF SANDERSON ARE 
IN THE PATH OF THIS STORM.

RESIDENTS OF SANDERSON SHOULD SEEK SAFE SHELTER INDOORS UNTIL THE 
STORM HAS PASSED.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3006 10256 2993 10239 3017 10204 3025 10244

$$
000 
WWUS54 KMAF 072044
SVSMAF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
344 PM CDT MON MAY 7 2007

TXC443-072054-
/O.EXP.KMAF.SV.W.0210.000000T0000Z-070507T2045Z/
TERRELL TX-
344 PM CDT MON MAY 7 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN TERRELL COUNTY 
EXPIRES AT 345 PM CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED 
OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING 
WILL BE ALLOWED TO EXPIRE.

TO REPORT SEVERE WEATHER ONLY... CALL THE NATIONAL WEATHER SERVICE
FORECAST OFFICE IN MIDLAND AT 1 800 597 3220.

LAT...LON 3006 10256 2993 10239 3017 10204 3025 10244

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 2:09 PM CDT, 38 minutes earlier.

Area forecast discussion, May 7, 2:09 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
209 PM CDT MON MAY 7 2007

.SHORT TERM...
CURRENT WATER VAPOR IMAGERY DEPICTS THE NE TO SW ORIENTATION OF THE
TROUGH WELL WITH AT LEAST ONE SHORTWAVE EVIDENT OVER NORTHERN
MEXICO.  THIS TROUGH WILL REMAIN VERY STATIONARY THROUGH TUESDAY
EVENING WITH SEVERAL SHORTWAVES ROTATING AROUND THE BASE OF IT.
THE COLD FRONT THAT MOVED THROUGH THE AREA OVERNIGHT IS NOW SITTING
ALONG AN ABILENE TO SAN ANGELO TO DEL RIO LINE.  THIS TOO IS
EXPECTED TO REMAIN STATIONARY THROUGH TUESDAY EVENING AND WILL
PROVIDE A CONVERGENT FOCUS FOR STORMS TODAY AND TOMORROW.

SURFACE WINDS ARE EXPECTED TO TURN TO THE EAST THIS AFTERNOON AND
TO THE SOUTHEAST LATER THIS EVENING.  THIS EASTERLY FLOW WILL ALLOW
DEWPOINTS IN THE 60S AND 70S TO MOVE BACK INTO THE AREA.  WINDS WILL
REMAIN EASTERLY ESPECIALLY WEST OF THE PECOS THROUGH TUESDAY.  THERE
WILL BE SOME MODERATE MID-LEVEL LIFT TODAY...THE BEST THIS AFTERNOON
AND THEN AGAIN AFTER MIDNIGHT TONIGHT. HOWEVER...THE BEST MID AND
UPPER LEVEL LIFT ACROSS THE AREA WILL BE TOMORROW.  A 30-35 KT LLJ
WILL DEVELOP OVERNIGHT TONIGHT ALONG THE EASTERN FRINGE OF THE CWA
RUNNING UP INTO THE BOUNDARY AND AIDING MOISTURE CONVERGENCE.

WHILE THE MAIN THREAT OVER THE NEXT SEVERAL DAYS WILL BE HEAVY RAIN
AND FLASH FLOODING...SEVERE WEATHER IS A POSSIBILITY THIS AFTERNOON
AND THIS EVENING AS WELL AS A SLIGHT CHANCE TOMORROW AS WELL.
INSTABILITY LOOKS SLIGHTLY BETTER TODAY THAN TOMORROW WITH SURFACE BASED
CAPE VALUES OF UP TO 2500 J/KG THIS AFTERNOON DOWN IN THE LOWER
TRANS PECOS.  THE BEST SBCAPE VALUES TOMORROW WILL BE BELOW 1800
J/KG AND WILL BE DOWN IN THE BIG BEND AND THE LOWER TRANS PECOS.
0-6KM BULK SHEAR WILL BE AGAIN SLIGHTLY BETTER TODAY WITH 50-60KTS
EXPECTED AND ONLY 40-45KTS EXPECTED TOMORROW.

WITH GROUND SATURATED FROM LAST WEEKS RAINS ACROSS MUCH OF THE
AREA...PWAT VALUES ABOVE AN INCH...WHICH BRINGS THEM TO NEAR 200
PERCENT OF NORMAL...AND LOW LEVEL MOISTURE MOVING BACK INTO THE AREA
TONIGHT...HEAVY RAIN AND FLASH FLOODING WILL BE A GREAT THREAT OVER
THE NEXT TWO DAYS.  A FLASH FLOOD WATCH WILL BE CONTINUED THROUGH
TUESDAY EVENING FOR THE ENTIRE COUNTY WARNING AREA.

.LONG TERM...
LARGE UPPER TROUGH THAT HAS BROUGHT ACTIVE WEATHER TO THE REGION
WILL DEVELOPER A CUTOFF LOW OVER NEW MEXICO BY WEDNESDAY.  AS LONG AS
TROUGH/LOW IS WEST OF THE REGION... CHANCE FOR STORMS WILL CONTINUE.
WHEN UPPER LOW COMBINED WITH A STATIONARY FRONT DRAPED ACROSS THE
AREA THREAT FOR HEAVY RAIN WILL BE ENOUGH TO EXTEND THE FLASH FLOOD
WATCH THROUGH WEDNESDAY.  WHILE WATCH FOR ALL THE AREA... MODEL
QPF CONTINUES TO DEVELOP HEAVIEST RAIN ACROSS EASTERN PERMIAN
BASIN... LOWER TRANS PECOS... AND SOUTHEASTERN NEW MEXICO.

WEDNESDAY NIGHT/THURSDAY MORNING THE TROUGH AXIS SHOULD CROSS THE
AREA ENDING THE CHANCES FOR WIDESPREAD RAIN.  RAIN CHANCES WILL
TAPER OFF FROM WEST TO EAST... BUT THERE WILL PROBABLY BE A FEW
STORMS AROUND THE AREA THROUGH THE WEEKEND AS DAYTIME HEATING ACTS
ON THE RAIN SOAKED GROUND.

MAY AVERAGE MONTHLY RAINFALL AT MAF IS 1.79 INCHES... CONSIDERING WE
ARE ALREADY AT 1.52 THROUGH THE FIRST 6 DAYS... THERE IS A REALLY GOOD
CHANCE WE WILL EXCEED THAT THIS WEEK BY QUITE A BIT.

MODELS BUILD UPPER TROUGH IN FROM THE WEST THURSDAY KEEPING IT OVER
THE CWA THROUGH THE WEEKEND... BUT NOT BUILDING IT ACROSS THE REST
OF TEXAS.  RIDGE WILL BRING WARMER TEMPERATURES AND DRIER WEATHER
TO THE REGION.

TEMPERATURES WILL REMAIN COOL ON WEDNESDAY AS CLOUD COVER AND
RAINFALL LIMIT INSOLATION... BUT BY THURSDAY WILL SEE A RETURN TO
80S WITH 90S ALONG THE PECOS AND RIO GRANDE.  TEMPERATURES WILL
INCREASE THROUGH NEXT MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              61  71  57  73  /  80  80  60  60
CARLSBAD NM                56  70  52  75  /  60  60  40  40
DRYDEN TX                  66  79  63  79  /  50  60  50  40
FORT STOCKTON TX           60  81  59  77  /  60  60  60  50
GUADALUPE PASS TX          50  64  49  72  /  60  50  40  40
HOBBS NM                   53  67  54  75  /  60  80  50  50
MARFA TX                   51  76  48  74  /  50  50  50  40
MIDLAND INTL AIRPORT TX    58  72  57  74  /  80  80  60  60
ODESSA TX                  58  72  58  75  /  80  80  60  60
WINK TX                    59  76  59  79  /  70  70  60  50

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FLASH FLOOD WATCH FROM 12 PM THIS AFTERNOON TO 6 PM MDT
     WEDNESDAY FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...
     EDDY COUNTY PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...
     NORTHERN LEA COUNTY...SOUTHERN LEA COUNTY.

TX...FLASH FLOOD WATCH FROM 1 PM CDT /12 PM MDT/ THIS AFTERNOON TO 7
     PM CDT /6 PM MDT/ WEDNESDAY FOR THE FOLLOWING ZONES...
     ANDREWS...BIG BEND AREA...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GLASSCOCK...
     GUADALUPE MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...
     MARTIN...MIDLAND...MITCHELL...PECOS...PRESIDIO VALLEY...
     REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
     TERRELL...UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

&&

74/72
Hazardous weather outlook, May 7, 1:07 PM CDT, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
107 PM CDT MON MAY 7 2007

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-081815-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
107 PM CDT MON MAY 7 2007 /1207 PM MDT MON MAY 7 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
FLOODING...FLASH FLOODING...AND SEVERE WEATHER CONCERNS ARE ON THE
INCREASE ACROSS MUCH OF THE AREA TODAY. THE PRESENCE OF RICH
MOISTURE ALONG AND NEAR A FRONTAL BOUNDARY ACROSS THE PERMIAN
BASIN AND A STRONG UPPER TROUGH TO THE WEST WILL RESULT IN THE
DEVELOPMENT OF SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT.

HEAVY RAIN AND FLASH FLOODING IS EXPECTED WITH THESE STORMS...
ESPECIALLY ACROSS THE LOWER TRANS PECOS AND INTO THE PERMIAN
BASIN. SEVERE STORMS ARE POSSIBLE ACROSS THE FORECAST AREA THIS
AFTERNOON INTO TONIGHT WITH LARGE HAIL AND DAMAGING WINDS THE
PRIMARY THREATS. AN ISOLATED TORNADO CANNOT BE COMPLETELY RULED
OUT AT THIS TIME...ESPECIALLY WEST OF THE PECOS INTO THE BIG BEND
REGION.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
AS A SERIES OF UPPER AIR DISTURBANCES MOVE ACROSS THE AREA AHEAD
OF THE PRIMARY UPPER LOW...THE OPPORTUNITY FOR HEAVY RAIN AND SEVERE
WEATHER TO DEVELOP REMAINS LIKELY THROUGH WEDNESDAY. FLASH FLOODING
IS LIKELY AND A FLASH FLOOD WATCH IS IN EFFECT THROUGH WEDNESDAY
EVENING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED BY THIS AFTERNOON AND
TONIGHT. THIS IS EXPECTED TO BE AN EXTENDED PERIOD OF SEVERE
WEATHER AND FLASH FLOODING. SPOTTER GROUPS AND EMERGENCY
OFFICIALS SHOULD MAKE PREPARATIONS FOR A POTENTIALLY SIGNIFICANT
WEATHER EVENT.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, May 7, 1:32 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
132 PM CDT MON MAY 7 2007

TXZ075-082-071930-
PECOS-TERRELL-
132 PM CDT MON MAY 7 2007

...SIGNIFICANT WEATHER ALERT...

STRONG THUNDERSTORMS ARE DEVELOPING ACROSS TERRELL AND SOUTHEASTERN
PECOS COUNTIES.

AT 126 PM CDT...A STRONG THUNDERSTORM WAS LOCATED ALONG 13 MILES
NORTH OF SANDERSON...MOVING NORTHEAST AT 25 MPH. THIS STORM WILL
AFFECT FARM TO MARKET ROAD 2400 IN NORTHERN TERRELL COUNTY. OTHER
STRONG THUNDERSTORMS WERE LOCATED 20 MILES SOUTHEAST OF
SANDERSON...AND 35 MILES SOUTHEAST OF FORT STOCKTON...AND WERE ALSO
MOVING NORTHEAST AT 25 MPH.

THESE STORMS ARE INCREASING AND INTENSITY...AND COULD BECOME SEVERE.

STRONG WINDS IN EXCESS OF 50 MPH...HAIL...HEAVY RAIN...AND FREQUENT
LIGHTNING ARE ALL LIKELY WITH THESE STORMS. SEEK SAFE SHELTER IF
STORMS APPROACH. STAY TUNED TO NOAA WEATHER RADIO FOR LATER
STATEMENTS OR WARNINGS FROM THE NATIONAL WEATHER SERVICE IN MIDLAND.

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 8:00 PM CDTSevere Thunderstorm WarningMAFReagan60 min
May 6, 8:30 PM CDTSevere Thunderstorm WarningMAFPecos60 min
May 6, 8:30 PM CDTTornado WarningMAFReagan45 min
May 6, 9:24 PM CDTFlash Flood WarningMAFPecos3 hr
May 6, 9:24 PM CDTTornado WarningMAFPecos51 min
May 6, 10:11 PM CDTSevere Thunderstorm WarningMAFTerrell64 min
May 6, 10:13 PM CDTSevere Thunderstorm WarningMAFPecos62 min
May 6, 10:55 PM CDTFlash Flood WarningMAFReagan3 hr
May 6, 11:15 PM CDTSevere Thunderstorm WarningMAFPecos46 min
May 6, 11:24 PM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 6, 11:56 PM CDTSevere Thunderstorm WarningMAFReagan49 min
May 7, 12:25 AM CDTFlash Flood WarningMAFPecos3 hr
May 7, 1:51 AM CDTSevere Thunderstorm WarningMAFTerrell54 min
May 7, 2:52 AM CDTFlash Flood WarningMAFTerrell3 hr
May 7, 2:54 AM CDTSevere Thunderstorm WarningMAFTerrell66 min
May 7, 3:59 AM CDTSevere Thunderstorm WarningMAFTerrell61 min
May 7, 1:57 PM CDTSevere Thunderstorm WarningMAFTerrell48 min
May 7, 5:39 PM CDTSevere Thunderstorm WarningMAFBrewster66 min

Nearby

Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.